Alert archive / Ohio / River Flood Warnings in 2011

River Flood Warning 102, NWS Northern Indiana

November 25, 2011Williams County, Ohio

NWS Northern Indiana issued this river flood warning at Nov 25, 2011, 10:57 AM EST for Williams County, Ohio. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2011, 10:57 AM EST (15:57 UTC)
Expired
Nov 26, 2011, 10:29 AM EST
In force
24 hr
Issued by
NWS Northern Indiana
Flood severity
Minor

County Williams County, OH

The radar

The Northern Indiana radar (KIWX), 95 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Joseph River (OH/IN) at Montpelier (MONO1).

Action stage
9 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

331 
WGUS43 KIWX 251557
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1057 AM EST FRI NOV 25 2011

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY

.HEAVY RAINFALL THAT FELL EARLIER IN THE WEEK HAS CAUSED AN INCREASE
IN RIVER LEVELS ON THE SAINT JOSEPH RIVER OHIO AND MINOR FLOODING 
BELOW MONTPELIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

OHC171-261557-
/O.NEW.KIWX.FL.W.0102.111125T1557Z-111129T1400Z/
/MONO1.1.ER.111125T0208Z.111126T1800Z.111128T1400Z.NO/
1057 AM EST FRI NOV 25 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER
* UNTIL TUESDAY MORNING.
* AT 7 AM FRIDAY THE STAGE WAS 12.4 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO CREST NEAR 12.8 FEET AROUND  7 PM
  SATURDAY NOVEMBER 26 AND FALL BELOW FLOOD STAGE AROUND  9 AM MONDAY
  NOVEMBER 28.
* AT 13.0 FEET...COUNTY ROAD K, ONE MILE SOUTHWEST OF MONTPELIER 
  BEGINS TO FLOOD. SOME FLOODING BEGINS TO AFFECT THE VILLAGE OF 
  PIONEER. SIGNIFICANT LOW LAND AND AGRICULTURAL FLOODING OCCURS NEAR
  THE RIVER.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.6 FEET WHICH OCCURRED 
  ON MAR 7 2011.

$$
2 follow-up statements
969 
WGUS83 KIWX 260132
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
832 PM EST FRI NOV 25 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY 
  SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND
  DEFIANCE COUNTIES 
  TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS 
  COUNTIES 
 
.MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE SAINT JOSEPH RIVER
AS WELL AS THE TIFFIN RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

OHC171-270132-
/O.EXT.KIWX.FL.W.0102.000000T0000Z-111129T1500Z/
/MONO1.1.ER.111125T0208Z.111126T1800Z.111128T1500Z.NO/
832 PM EST FRI NOV 25 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER
* UNTIL TUESDAY MORNING.
* AT 7 AM FRIDAY THE STAGE WAS 12.4 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.8 FEET AROUND  7 
  PM SATURDAY NOVEMBER 26 AND FALL BELOW FLOOD STAGE AROUND 10 AM 
  MONDAY NOVEMBER 28.
* AT 13.0 FEET...COUNTY ROAD K, ONE MILE SOUTHWEST OF MONTPELIER 
  BEGINS TO FLOOD. SOME FLOODING BEGINS TO AFFECT THE VILLAGE OF 
  PIONEER. SIGNIFICANT LOW LAND AND AGRICULTURAL FLOODING OCCURS NEAR
  THE RIVER.

$$

INC003-033-OHC039-270132-
/O.EXT.KIWX.FL.W.0100.000000T0000Z-000000T0000Z/
/NVLI3.1.ER.111125T0400Z.111128T1800Z.000000T0000Z.NO/
832 PM EST FRI NOV 25 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE
* UNTIL FURTHER NOTICE.
* AT 7 PM FRIDAY THE STAGE WAS 12.1 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.0 FEET AROUND  7 
  AM TUESDAY NOVEMBER 29 AND BEGIN FALLING.
* AT 14.0 FEET...SIGNIFICANT FLOODING OCCURS ON DEKALB COUNTY ROAD 42
  ABOUT 3 MILES NORTHEAST OF NEWVILLE. CONSIDERABLE AGRICULTURAL AND 
  LOW LAND FLOODING OCCURS ALONG THE ST. JOSEPH RIVER TO THE 
  CEDARVILLE RESERVOIR. 

$$

OHC039-051-171-270131-
/O.EXT.KIWX.FL.W.0101.000000T0000Z-111201T1200Z/
/STRO1.1.ER.111123T0903Z.111126T0600Z.111130T1200Z.NO/
832 PM EST FRI NOV 25 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE TIFFIN RIVER NEAR STRYKER
* UNTIL THURSDAY MORNING.
* AT 8 PM FRIDAY THE STAGE WAS 13.3 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.4 FEET AROUND  1 
  AM SATURDAY NOVEMBER 26 AND FALL BELOW FLOOD STAGE AROUND  7 AM 
  WEDNESDAY NOVEMBER 30.
* AT 13.0 FEET...FLOOD WATERS BEGIN TO AFFECT SOME FARM BUILDINGS 
  NEAR STRYKER AND FLOOD SOME SECONDARY ROADS.

$$
331 
WGUS83 KIWX 261529
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1029 AM EST SAT NOV 26 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

OHC171-261559-
/O.CAN.KIWX.FL.W.0102.000000T0000Z-111129T1500Z/
/MONO1.1.ER.111125T0208Z.111125T1200Z.111126T0127Z.NO/
1029 AM EST SAT NOV 26 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER
* AT 7 AM SATURDAY THE STAGE WAS 11.7 FEET
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE YESTERDAY EVENING.
* FORECAST...THE RIVER WILL FALL TO NEAR 11.6 FEET AROUND  1 PM 
  SATURDAY NOVEMBER 26.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Nov 25, 4:04 AM EST, 6 hours 53 minutes earlier.

Area forecast discussion, Nov 25, 4:04 AM EST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
404 AM EST FRI NOV 25 2011

.SHORT TERM...
BROAD MID LVL RIDGE ACRS THE ERN US TO START THE PD ON THE WAY OUT
AHD OF COMPLEX PROGRESSIVE DEEP WRN TROUGH. MUCH WARMER DAY XPCD
AS LL THERMAL RIDGE EXPANDS ACRS THE AREA. EARLIER STRATUS HAD MIXED
OUT ENTIRELY ACRS THE CWA YET POCKETS REMAIN INTACT ACRS SRN/ERN IL
AND THROUGH CNTRL IN. DOUBT THIS IMPACT THE AREA LTR THIS MORNING
GIVEN STGR H85 FLW NOTED IN PROFILER/AREA VWP WINDS W/SUFFICIENT
TURBULENT MIXING CONTG AND ONLY INCREASING W/TIME. THUS SHLD HAVE NO
PROBLEM MIXING UP THROUGH 925MB WHICH YIELDS TEMPS SLIGHTLY ABV
GUIDANCE AND INDICATIVE OF OBSVD READINGS WWD YDA.

REMAINDER OF THE PD COMPLICATED BY UNCERTAIN AND VASTLY DIFFERING
MODEL GUIDANCE ON INITIAL INTERACTION AND LATER OUTCOME OF PHASING
NRN/SRN STREAM SW/S CLEARLY OUTLINED IN VAPOR THIS MORNING.
PREFERRED HEDGE IN AGREEMENT W/HPC IS FOR A GEM/ECMWF BLEND WHICH
HARKENS BACK TO PRIOR CUTOFF LOW DVLPMNT SEEN DAYS AGO IN SVRL
SUCCESSIVE MODEL ITERATIONS. THIS PREFERENCE YIELDS A SLWR EWD
PROGRESSION OF INDUCED FNTL RAIN BAND AND SLWR EXIT SAT NIGHT/SUN.
THUS VARIOUS POP/WX TWEAKS/SHIFTS WERE ENTERTAINED FOR SAT/SAT NIGHT.
IN ADDN...THIS SHLD LEAD TO GREATER NEWD RTNG MSTR SURGE AHD OF
SPLITTING WAVE ALOFT AND SUBSEQUENT CUTOFF DVLPMNT ACRS THE LWR MS
VALLEY INTO SUN W/MORE WIDESPREAD/SIGNIFICANT PCPN. THIS WILL ALSO
SLW EWD UNDERCUTTING CAA WING AND WILL ELIMINATE LT SAT NIGHT SN
MENTION ENTIRELY.

&&

.LONG TERM...SUNDAY THROUGH THURSDAY

BLO NORMAL CONFIDENCE THIS PERIOD GIVEN CONTINUED LARGE DIFFERENCES
IN MODEL SOLUTIONS...MAINLY IN THE HANDLING OF POS PV ANOMALIES
EMBEDDED WITHIN A DEEP LAYERED TROUGH FCST TO MOVE THROUGH THE
REGION THIS WEEKEND. THE GFS/NAM/SREF ALL PUT MORE STOCK IN THE NRN
STREAM WITH A DEEPENING LOW PRESSURE SYSTEM TRACKING THROUGH THE
NRN/CENTRAL GREAT LAKES...WHILE THE ECMWF/GEM ARE WEAKER AND
POSITIVELY TILTED WITH THE NRN STREAM WAVE AS WAVE SPLITTING TAKES
PLACE AND A CUT-OFF DEEP TROPOSPHERIC LOW IS LEFT TO SIT AND SPIN
ACROSS THE LOWER MS VALLEY AND/OR DEEP SOUTH/TN VALLEY BY
MONDAY/TUESDAY. AT THIS POINT EITHER SOLUTION APPEARS
PLAUSIBLE...ALTHOUGH WILL CONTINUE TO FAVOR NCEP (GFS/NAM) GUIDANCE
PER CLIMO AND PERSISTENCE. A BLEND OF THESE SOLUTIONS WOULD HINT AT
BETTER CHANCES FOR SNOW SHOWERS SUNDAY INTO SUNDAY NIGHT GIVEN WRAP
AROUND MOISTURE AND WEAKENING MID LVL DEFORMATION FORCING AS
1000-850 MB THICKNESS VALUES CRASH TO NEAR 1290 METERS. THERE ALSO
WOULD BE SOME LAKE ENHANCEMENT GIVEN MODEST CAA AND BL WINDS VEERING
TO THE WNW. SOME LIGHT SNOW ACCUMULATIONS WOULD BE POSSIBLE
HERE...WITH LITTLE/NO SNOW ACCUMULATION OUTSIDE THESE FAVORED LAKE
ZONES. THE ECMWF/GEM SOLUTIONS ARE SLOWER WITH PRECIP MAINLY RAIN
AHEAD/ALONG THE SFC TROUGH WITH LITTLE PRECIP/SNOW BEHIND IT.
AGAIN...GIVEN THESE DIFFERENCES WILL FAVOR PERSISTENCE...WITH
HIGHEST POPS SUNDAY NEAR LAKE MI.

NEXT WEEK WILL FEATURE A VERY ACTIVE NRN STREAM THANKS TO ACTIVE
PACIFIC FLOW (ROSSBY WAVE TRAIN)...WITH TEMPS GENERALLY AT OR BLO
NORMAL GIVEN A MEAN EASTERN CONUS UPPER TROUGH. THE QUESTION TUESDAY
INTO WEDNESDAY IS WHAT HAPPENS TO THE POSSIBLE SRN STATES CUT-OFF
UPPER LOW IF THE THE ECMWF/GEM SOLUTIONS DO COME TO FRUITION. AT
THIS POINT IT APPEARS AS IF ANOTHER NRN STREAM WAVE SEEN IN ALL
GUIDANCE WOULD LIKELY PICK UP THIS FEATURE WITH WIDESPREAD PRECIP
REMAINING SOUTH AND EAST OF THE FA...ALTHOUGH QUICKER PHASING COULD
RESULT IN A FARTHER WEST TRACK AND INCREASING CHANCES FOR RAIN AND
SNOW LOCALLY. OPTED FOR A DRY FCST FOR NOW.

&&

.AVIATION...
CLR SKIES PREVAIL THIS MORNING WITHIN LARGELY MIXED BNDRY LYR AND
CONT TO DOUBT UPSTREAM STRATUS WILL AFFECT TERMINALS THROUGH DAYBREAK.
BRIEF PD OF MVFR VIS RESTRICTION IN BR PSBL THROUGH DAYBREAK YET
CHCS WANING W/APCH OF BKN CIRRUS OUT OF NE IL.

VFR CONDS WILL HOLD OTHERWISE THROUGH THIS PD AS XPCD FNTL RAIN
BAND ASSOCD/W CONSOLIDATING SW DISTURBANCES ACRS THE WRN US
COMBINE ON SAT WILL HOLD OFF UNTIL SAT AFTN. BREEZY CONDS XPCD
AFTER SUNRISE AS INSOLATION BOOSTS MIXING HGTS W/GUSTS UP TO 25KTS
PSBL FM LT MORNING THROUGH MID AFTN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST MONDAY FOR LMZ043-046.

&&

SHORT TERM...T
LONG TERM...STEINWEDEL
AVIATION...T
Hazardous weather outlook, Nov 25, 4:12 AM EST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
412 AM EST FRI NOV 25 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-260915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
412 AM EST FRI NOV 25 2011 /312 AM CST FRI NOV 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-260915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
412 AM EST FRI NOV 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST TODAY INTO
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST THIS WEEKEND.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.